Yeast Infections

United States
July 9, 2008 7:53pm CST
Please tell me what causes them, and is there anything that you can do to get rid of it without medication? Like diet or anything like that? I started taking an antibiotic last week, and I was thinking it could possibly be from that, does anyone know?
2 people like this
9 responses
• United States
10 Jul 08
I never heard of catching them from antibiotics, have you checked online? I do know eating yogurt helps get rid of them and prevent them.
1 person likes this
@carolbee (16241)
• United States
10 Jul 08
According to my doctor years ago, nobody knew what caused yeast infections. Have you tried Monistat? It's over the counter and will really help. Certain antibiotics do cause yeast infections. Also take warm baths without soap. Just soak for awhile. Hope you feel better soon, carolbee
1 person likes this
@jillhill (37384)
• United States
10 Jul 08
It can be from that....and I think they say if you eat yogurt that can help the situation...good luck!
1 person likes this
@phoenix25 (1543)
• United States
10 Jul 08
Yes, you can get them from antibiotics! Anytime I take a strong antibiotic, I get a terrible, severe infection. They are more severe than an infection that comes on naturally, like one that I just get randomly. If you know that you can get infections from antibiotics, tell your doctor and see if they can prescribe you an antibiotic that is a little less strong or prescribe you a yeast infection pill since you know the strong antibiotic will most likely give you a yeast infection.
@mummymo (23707)
12 Jul 08
Antibiotics are infamous for causing yeast infections sweety - my daughter gets them every time she has to take an antibiotic! I know that things like plain yoghurt, cranberry juice etc are great for preventing them but I would always advice getting some medication as they clear up such an irritating and uncomfortable condition much quicker! xxx
• United States
10 Jul 08
ive only had one of them once, and it was due to the birth control i was taking, i just used monastat 1 the one day pill, and it work great for me. If you find that your getting them alot from the medication your taking ask for something different, or ask for something to take to counter the yeast infection.
@AmbiePam (49079)
• United States
10 Jul 08
Taking antibiotics can cause yeast infections, especially if they are taken frequently. Also, wearing tight fitted clothing, like tight jeans all the time, can cause a yeast infection. I know it sounds weird, but that certain body part has to have 'room to breathe.'
@Debs_place (10525)
• United States
10 Jul 08
Yes, I used to get them when I took antibiotics. the antibiotics killed off the good bacteria and the yeast thrived. Monistat should help. Take a nice warm bath..avoid soap. first thing in the morning run to the store and get Monistat - there is now one that you can use during the day so you do not have to wait until bed time to start treating it.
• United States
10 Jul 08
They can come from many things, including wet swimsuits. I hasven't had a bad enough one to need medication since my doctor told me that drinking cranberry juice prevents them and even stops them when they're first beginning.